Colitis is one of major adverse event induced by immune checkpoint inhibitor (ICPi), especially in the treatment with anti-CTLA-4 antibody. Colitis can occur anytime duringICPi therapy. The most common symptom is diarrhea. Other symptoms are abdominal pain, hematochezia, weight loss, fever and vomiting. To diagnoseICPi-induced colitis, it is important to deny infectious enterocolitis and tumor-related symptoms. Sigmoidoscopy or colonoscopy with biopsy are useful for proper diagnosis and evaluation of the severity. Patients with ulcer lesion tend to show resistance to steroid therapy. Diarrhea is an important symptom to evaluate the severity of colitis. American Society of Clinical Oncology and European Society for Medical Oncology published clinical guidelines for immune related adverse events including colitis. If patient has CTCAE Grade 2 or more severe diarrhea, both guidelines recommend stop ICPi and start corticosteroid therapy. As colitis can progress rapidly and induce perforation, the initiation of steroid therapy should not be hesitated. Some patients are resistant to steroid therapy, in which case infliximab, anti-TNF-a antibody, is recommended. ICPi-induced colitis is different from conventional adverse event induced by cytotoxic agents in terms of management with coticosteroid. Therefore, consultation to gastroenterologist is essential for proper diagnosis and corticosteroid initiation without delay.
|ジャーナル||Japanese Journal of Cancer and Chemotherapy|
|出版物ステータス||Published - 2018 7 1|
ASJC Scopus subject areas
- Cancer Research